RALPH S. GOLDSMITH, M.D.; SIDNEY H. INGBAR, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the Editor: We have read with great interest the report by Drs. Shackney and Hasson describing the occurrence in two patients of hypocalcemia, hypotension, oliguria, and death as a complication of the rapid intravenous infusion of phosphate salts in the treatment of hypercalcemia (Ann. Intern. Med. 66: 906, 1967). Almost simultaneously, Breuer and LeBauer (1) have reported in the May 1967 issue of the Journal of Clinical Endocrinology and Metabolism an additional patient in whom a similar outcome was observed.
In view of these adverse effects, it appeared propitious to describe briefly the results of our continuing experience with
GOLDSMITH RS, INGBAR SH. PHOSPHATE, SULFATE, AND HYPERCALCEMIA. Ann Intern Med. 1967;67:463–464. doi: https://doi.org/10.7326/0003-4819-67-2-463
Download citation file:
Published: Ann Intern Med. 1967;67(2):463-464.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use